J Clin Neurol.  2006 Dec;2(4):283-285. 10.3988/jcn.2006.2.4.283.

Downbeat, Positional, and Perverted Head-Shaking Nystagmus Associated with Lamotrigine Toxicity

Affiliations
  • 1Department of Neurology, Chungnam National University College of Medicine, Korea. jmoonkim@cnu.ac.kr
  • 2Department of Neurology, Seoul National University College of Medicine, Korea.

Abstract

Lamotrigine is an effective antiepileptic drug with few adverse effects. Nystagmus is one of the commonly observable signs of lamotrigine overdose, which may result from central nervous system involvement. However, the physiologic basis of lamotrigine-induced nystagmus is not fully understood. Here we report a patient who presented with lamotrigine-associated nystagmus that was probably related to cerebellar dysfunction.

Keyword

Lamotrigine toxicity; Downbeat nystagmus; Perverted head-shaking nystagmus

MeSH Terms

Central Nervous System
Cerebellar Diseases
Humans
Full Text Links
  • JCN
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error